what is going on??? I am getting discouraged

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mirowpl
Regular Member


Date Joined Nov 2009
Total Posts : 456
   Posted 9/8/2017 12:07 PM (GMT -6)   
SO as most of you know I am about 11 weeks post surgery for a second resection surgery. surgery was tough and took almost 2 feet of small bowel. I am on entyvio and methotrexate injections weekly. I also have a vast number of other medications I take.

2 1/2 weeks ago i start with what felt like a gout flare. Dr gave me a 5 day rx of prednisone. pain went away. about the past Sunday, the pain came back but in both feet/big toes. red, inflamed and painful. since Monday, each day i have felt worse. back hurts, muscles hurt (off and on) I am tired and fatigued, and two days ago three mouth ulcers popped up on my inside lip by my teeth. Finally, passing a lot of mucus clumps (again like i used to do all the time prior to surgery) with my bowel movements. good thing is no "D" and only two - three BMs a day...YEA for that!!

I am anemic (hemoglobin was 9.2) and i did get an iron infusion on Tuesday. hemoglobin has come up to 11, which is good. but i am still very tired.

so am i having a flare? is my body just still worn down from surgery? or is my body is reacting negatively to the entyvio and methotrexate? I wonder about drug induced Lupus since I take a 4 different blood pressure medications and some of the past ones are ont he list for this.

any ideas? I have told Mayo clinic today about things as they happened to follow up today on my latested blood work. i have not called the gi or local PCP......

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 14955
   Posted 9/8/2017 1:31 PM (GMT -6)   
Mirowpl, I followed your thread about your stay at the Mayo. about gout, my husband had it hit him many, many years ago. The dr did a UA & his uric acid level was very high. Did your dr do a UA? The dr put him on medication & it took a couple of weeks for it to settle down. It was not pred that he was put on. He also had to pay attention to his diet, as food plays a role with gout. If you will go to MayoClinic.com & type in gout, they have excellent info to read about gout. Would you believe surgery was listed as a potential trigger for gout to appear? Good info there you should read, especially the foods to limit.

I say call your gi. The back pain could be a SE of the entyvio, the back pain is not because of the gout. Mouth ulcers we know comes with crohns. But one other thought I have is your body has gone through a lot of trauma. Being sick before surgery, then surgery, anemia & everything else. That's a lot of stuff going on. Really can't comment about whether you are flaring, I just see someone with lots going on all at one time & your body is tired. It's going to take some time for you to bounce back.

Oh, you mentioned being on BP meds & Lupus. I am on 3 meds for BP, can you tell me where you read about certain BP meds inducing Lupus, including which ones? Back in the day when I was on Remicade, I ended up with it inducing Lupus.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Post Edited (straydog) : 9/8/2017 2:33:56 PM (GMT-6)


73monte
Veteran Member


Date Joined Mar 2007
Total Posts : 1738
   Posted 9/8/2017 6:03 PM (GMT -6)   
Only input I have is regarding Entyvio. It seems Entyvio takes quite a long time to reach it's therapeutic effectiveness. Not sure exactly how long, but quite a few months for sure. It also doesn't seem to be as well received as Stelera. Perhaps you could consider a change if things don't improve soon.

mirowpl
Regular Member


Date Joined Nov 2009
Total Posts : 456
   Posted 9/9/2017 4:51 AM (GMT -6)   
straydog, thanks for your thoughtful response. actually, I do take gout medicine every day and my gout uric levels are ok. i just wonder about pseudo gout which comes with crohn's i saw a ruemmy at mayo who did a full evaluation and she felt all my gout pains were triggered by the crohn's. I am calling the GI on Monday to discuss everything. i usually just tough things out and i get better but i just don't have the energy. as far as BP meds and Lupus, just google the question and they will come up. most are older line medications or are rhythm control medication plus other types of meds like NF blockers, anti-seizure and such.

73monte, the gi is already talking about switching to stelara soon. he really does not think entyvio will work given that they have already had to move me to every 6 weeks. he did say (his practice is big drug test center and research facility)that on entyvio, they did not see moving the frequency helped many patients, especially ones like me who usually don't show the outward symptoms.

thanks

73monte
Veteran Member


Date Joined Mar 2007
Total Posts : 1738
   Posted 9/9/2017 6:55 PM (GMT -6)   
I think that's a wise move. I really don't have any experience with either drug, but the consensus seems to be that Stelera is proving to be much more effective than Entyvio.

Hope things work out, and you're feeling better soon.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 17, 2017 12:04 AM (GMT -6)
There are a total of 2,883,041 posts in 316,350 threads.
View Active Threads


Who's Online
This forum has 157470 registered members. Please welcome our newest member, RRRAU.
251 Guest(s), 7 Registered Member(s) are currently online.  Details
3wwe1, jordanmichael, Dahlias, Irish_eyes13, ChickNorris, Connor77, worryboi


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer